Alert archive / Colorado / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 1, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 21, 2014, 1:52 PM MDT for Las Animas County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2014, 1:52 PM MDT (19:52 UTC)
- Expired
- May 21, 2014, 2:30 PM MDT
- In force
- 38 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 148 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.9 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4561 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
212
WUUS55 KPUB 211952
SVRPUB
COC071-212030-
/O.NEW.KPUB.SV.W.0001.140521T1952Z-140521T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
152 PM MDT WED MAY 21 2014
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO...
* UNTIL 230 PM MDT
* AT 151 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 14 MILES EAST OF
BRANSON...OR 23 MILES NORTHEAST OF DES MOINES...MOVING NORTH AT 25
MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN LAS ANIMAS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3701 10372 3738 10382 3739 10359 3740 10358
3739 10349 3700 10349 3700 10372
TIME...MOT...LOC 1951Z 173DEG 27KT 3705 10362
HAIL...1.00IN
WIND...60MPH
$$
PJC4 follow-up statements
945
WWUS55 KPUB 211957
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
157 PM MDT WED MAY 21 2014
COC071-212030-
/O.CON.KPUB.SV.W.0001.000000T0000Z-140521T2030Z/
LAS ANIMAS CO-
157 PM MDT WED MAY 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT
FOR SOUTHEASTERN LAS ANIMAS COUNTY...
AT 157 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES NORTHEAST
OF BRANSON...OR 26 MILES NORTHEAST OF DES MOINES...MOVING NORTH AT 30
MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN LAS ANIMAS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3738 10382 3739 10359 3739 10349 3703 10349
3702 10369 3702 10371
TIME...MOT...LOC 1957Z 173DEG 27KT 3710 10363
HAIL...1.00IN
WIND...60MPH
$$
PJC806
WWUS55 KPUB 212006
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
206 PM MDT WED MAY 21 2014
COC071-212030-
/O.CON.KPUB.SV.W.0001.000000T0000Z-140521T2030Z/
LAS ANIMAS CO-
206 PM MDT WED MAY 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT
FOR SOUTHEASTERN LAS ANIMAS COUNTY...
AT 206 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES WEST OF
KIM...OR 30 MILES NORTH OF DES MOINES...MOVING NORTH AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN LAS ANIMAS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3738 10382 3739 10359 3739 10349 3709 10349
3707 10367 3707 10370
TIME...MOT...LOC 2006Z 173DEG 27KT 3717 10364
HAIL...1.00IN
WIND...60MPH
$$
PJC481
WWUS55 KPUB 212012
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
212 PM MDT WED MAY 21 2014
COC071-212030-
/O.CON.KPUB.SV.W.0001.000000T0000Z-140521T2030Z/
LAS ANIMAS CO-
212 PM MDT WED MAY 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MDT
FOR SOUTHEASTERN LAS ANIMAS COUNTY...
AT 211 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES WEST OF
KIM...OR 32 MILES NORTH OF DES MOINES...MOVING NORTH AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN LAS ANIMAS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3738 10382 3739 10359 3739 10349 3713 10349
3711 10366 3711 10369
TIME...MOT...LOC 2011Z 173DEG 27KT 3721 10365
HAIL...1.00IN
WIND...60MPH
$$
PJC563
WWUS55 KPUB 212018
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
218 PM MDT WED MAY 21 2014
COC071-212026-
/O.CAN.KPUB.SV.W.0001.000000T0000Z-140521T2030Z/
LAS ANIMAS CO-
218 PM MDT WED MAY 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAS ANIMAS COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT
WEDNESDAY EVENING FOR SOUTHEAST COLORADO.
LAT...LON 3738 10382 3739 10359 3739 10349 3713 10349
3711 10366 3711 10369
TIME...MOT...LOC 2014Z 173DEG 27KT 3725 10366
$$
PJCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 11:40 AM MDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 21, 11:40 AM MDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 1140 AM MDT WED MAY 21 2014 .UPDATE... ISSUED AT 1111 AM MDT WED MAY 21 2014 CURRENT FORECAST/SEVERE THREAT LOOKS ON TRACK...WITH LATEST HRRR RUNS SUGGESTING CONVECTIVE INITIATION BETWEEN 19Z-20Z. STILL APPEARS BEST TORNADO/SUPERCELL THREAT WILL BE NORTH NEAR THE DCVZ INTO NE CO...WITH MORE OF A WIND/HAIL THREAT FARTHER SOUTH WHERE T/TD SPREADS WILL BE LARGER. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 523 AM MDT WED MAY 21 2014 ...SEVERE THUNDERSTORMS POSSIBLE NORTHERN PORTIONS OF THE SOUTHEAST PLAINS...CRITICAL FIRE WEATHER CONDITIONS EXPECTED ACROSS THE SAN LUIS VALLEY... UPPER LOW WILL STALL OUT OVER NEVADA TODAY BEFORE DROPPING SOUTHWARD INTO SOUTHERN CA LATER TONIGHT. SOUTHERLY FLOW AHEAD OF THE SYSTEM TODAY WILL START TO SHIFT SOME MID/HIGH LEVEL MOISTURE INTO THE WESTERN MTS TODAY...BUT BY IN LARGE...LOWER LEVELS WILL REMAIN QUITE DRY. WITH SOUTH TO SOUTHWEST WINDS INCREASING AGAIN ACROSS THE SOUTHWEST MTS AND SAN LUIS VALLEY...EXPECT A RETURN OF CRITICAL FIRE WEATHER CONDITIONS FOR THE SAN LUIS VALLEY WHERE FUELS ARE CRITICALLY DRY. RAPID RATES OF FIRE SPREAD WILL BE POSSIBLE WITH ANY FIRE STARTS AND CURRENT RED FLAG WARNING STILL LOOKS GOOD. THERE COULD BE SOME ISOLATED HIGH BASED THUNDERSTORMS ALONG THE CONTDVD TODAY...BUT THEY WILL BE FEW AND FAR BETWEEN...AND WITH INVERTED V SOUNDINGS...MORE LIKELY TO PRODUCE GUSTY WINDS THAN MUCH IN THE WAY OF RAINFALL. DIFFERENT STORY WILL EXIST TODAY FOR THE SOUTHEAST PLAINS. LOW LEVEL MOISTURE HAS SPREAD BACK IN WITH CURRENT DEW POINTS IN THE 50S FOR THE LOWER ARKANSAS RIVER...WITH UPPER 40S FOR CANON CITY...AND EVEN WOODLAND PARK SEEING LOWER 40 DEW POINTS. SOUTHERN I-25 CORRIDOR IS STILL QUITE DRY WITH KTAD DEW POINT AT 13 AS OF 09Z. BOUNDARY WILL CONTINUE TO PUSH SLOWLY SOUTHWARD THIS MORNING WITH STRATUS EXPANDING ACROSS SOUTHEAST CO IN LIGHT UPSLOPE REGIME ALONG THE LOWER EASTERN SLOPES OF TELLER/EL PASO COUNTY...THE LOWER WET MOUNTAINS...AND THE NORTHERN SLOPES OF THE RATON RIDGE. THIS SHOULD BURN OFF DURING THE LATE MORNING WITH DEW POINTS STAYING IN THE UPPER 40S/LOWER 50S THROUGH EARLY AFTERNOON ACROSS THE MAJORITY OF THE SOUTHEAST PLAINS. VORT MAX ACROSS NEW MEXICO WILL MOVE IN THIS AFTERNOON...AND DRIER AIR WILL BEGIN TO MIX NORTHWARD OFF THE RATON RIDGE. MAIN FACTOR DETERMINING EXTENT OF SEVERE WEATHER POTENTIAL WILL BE HOW QUICKLY THESE DEW POINTS MIX OUT. HRRR AND RAP13 DROPS DEW POINTS INTO THE UPPER 30S FOR THE I-25 CORRIDOR WITH 40S FARTHER EAST BY 21Z. NAM12 AND LOCAL 4KM WRF KEEPS DEW POINTS IN THE LOWER 50S AT 21Z NORTHEAST OF A LINE FROM KCOS...TO KLHX...TO KSPD. SO CAPES COULD BE AS LOW AS 500 J/KG ALONG THE I-25 CORRIDOR TO AROUND 1500 J/KG ACROSS KIOWA...BENT...PROWERS COUNTIES IF THE RAP IS CORRECT. OR THEY COULD BE AROUND 1500+ J/KG IF THE NAM12 IS CORRECT. EITHER WAY...0-6KM SHEARS WILL BE RUNNING AROUND 40-50 KTS...OR EVEN A LITTLE BETTER IF LOW LEVEL WINDS STAY OUT OF THE EAST...WHICH WOULD SUPPORT DEVELOPMENT OF SUPERCELL THUNDERSTORMS. BEST CHANCES FOR SEVERE LOOK TO BE ACROSS NORTHERN SECTIONS OF THE SOUTHEAST PLAINS...WHERE HIGHER DEW POINTS ARE MORE LIKELY TO STAY IN THE LONGEST. INITIATION MAY OCCUR ALONG THE NORTHERN SLOPES OF THE RATON MESA AROUND 1 PM...WITH THUNDERSTORMS SPREADING/DEVELOPING NORTHWARD ACROSS THE SOUTHEAST PLAINS THROUGH THE AFTERNOON. MAJORITY OF THE ACTIVITY MOVES OUT OF THE AREA BY 00Z AS VORT MAX LIFTS NORTHWARD. LARGE HAIL AND DAMAGING WINDS WILL BE THE MOST LIKELY SEVERE THREAT...ESPECIALLY TO THE NORTH OF THE ARKANSAS RIVER. IF DEW POINTS CAN STAY HIGH ENOUGH...THUS...LCLS LOW ENOUGH...THERE COULD BE ENOUGH LOW LEVEL HELICITY FOR AN ISOLATED TORNADO. THIS WOULD BE MORE LIKELY TO OCCUR ALONG THE PALMER DIVIDE AND KIOWA COUNTY...BUT THREAT FOR THIS APPEARS ON THE LOWER SIDE OF THE SPECTRUM AT THIS POINT. POTENTIAL FOR DAMAGING WIND GUSTS WILL EXTEND FARTHER SOUTHWARD ACROSS THE SOUTHEAST PLAINS THAN HAIL THREAT DUE TO HIGHER AVAILABLE DOWNDRAFT CAPE. WILL LIKELY PLAY THE SEVERE THREAT AREA NORTHEAST OF A LINE FROM COLORADO SPRINGS...TO LA JUNTA...TO TWO BUTTES. FINAL CONCERN IS FOR POTENTIAL FOR HEAVY RAINFALL ON THE BURN SCARS THIS AFTERNOON...PARTICULARLY ACROSS WALDO AND BLACK FOREST. WINDOW FOR GREATEST THREAT WILL BE FROM 2 PM TO 6 PM...PROBABLY CENTERED MORE IN THE 3 TO 5 PM RANGE FOR WALDO. AGAIN...STRENGTH OF UPDRAFTS/POTENTIAL RAINFALL EFFICIENCIES WILL DEPEND ON HOW MUCH LOW LEVEL MOISTURE STAYS IN. HUNCH IS THAT HIGHER TERRAIN WILL MIX OUT AT LEAST SOME OF THE LOW LEVEL MOISTURE AND LCLS WILL BE UP AROUND 11-12KFT MSL...WHICH WILL ALLOW FOR SOME EVAPORATION BELOW CLOUD BASE. ALTHOUGH THREAT FOR FLASH FLOOD PRODUCING RAINFALL IS THERE TODAY...THINK THE THREAT IS BELOW A 40 PERCENT PROBABILITY. MORE LIKELY SCENARIO IS FOR SOME RAINFALL AMOUNTS GENERALLY IN THE .10 TO .40 RANGE...WHICH COULD MEAN SOME FLOOD ADVISORY RAINFALL CAUSING MINOR RUN OFF FOR THE WALDO BURN SCAR. MAJORITY OF THE HIGH RES MODELS SUGGEST THE LESSER IMPACT SCENARIO...BUT SITUATION WILL REQUIRE CLOSE MONITORING THROUGH THE AFTERNOON AND EARLY EVENING HOURS. THUNDERSTORMS WILL COME TO AN END DURING THE EVENING FOR MOST AREAS...WITH ANOTHER INTRUSION OF STRATUS TOWARDS MORNING ACROSS NORTHERN PORTIONS OF THE SOUTHEAST PLAINS. -KT .AVIATION... MVFR CIGS WILL CONTINUE TO EXPAND ACROSS THE SOUTHEAST PLAINS THROUGH MORNING...WITH SOME POCKETS OF IFR CIGS ACROSS THE PIKES PEAK REGION AND ALONG THE LOWER EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS. COULD EVEN SEE SOME PATCHY FOG. STRATUS SHOULD ERODE BY 17-18Z FOR MOST AREAS WITH ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING DURING THE EARLY AFTERNOON ACROSS THE SOUTHEAST MOUNTAINS AND NORTHERN SLOPES OF THE RATON RIDGE. THESE WILL BE CAPABLE OF PRODUCING VFR TO LOCAL MVFR CIGS/VIS. LARGE HAIL AND ERRATIC WIND GUSTS TO AROUND 50 KTS WILL BE POSSIBLE NORTH OF A LINE FROM KCOS THE KLHX TO NORTH OF KSPD. THREAT DIMINISHES AFTER 00Z FOR THE KCOS AND KPUB TAF SITES. KALS WILL REMAIN DRY TODAY WITH VFR CONDITIONS...THOUGH EXPECT A RETURN OF SOUTHWEST WINDS 15- 30 KTS IN THE AFTERNOON. -KT .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 523 AM MDT WED MAY 21 2014 NOT MANY ADJUSTMENTS NEEDED FOR THE LONGER TERM AS UNSETTLED PATTERN IS STILL ANTICIPATED WITH LONGER TERM METEOROLOGICAL ISSUES REMAINING POPS...SEVERE WEATHER THREAT AT TIMES WITH INITIAL LONGER TERM FOCUS FOR SEVERE WEATHER FROM THURSDAY INTO THURSDAY NIGHT...LOCALLY HEAVY RAINFALL AND ASSOCIATED BURN SCAR FLOODING THREAT AND TEMPERATURES. RECENT LONGER TERM FORECAST MODEL SOUNDINGS AND COMPUTER SIMULATIONS CONTINUE TO SUGGEST THAT CLOSED UPPER LOW LOCATED OVER SOUTHERN NEVADA AT 00Z FRIDAY WILL SHIFT INTO THE 4-CORNERS REGION BY 00Z SUNDAY AND THEN SLOWLY MOVES ACROSS SOUTHERN COLORADO INTO MONDAY MORNING BEFORE MOVING EAST OF THE FORECAST DISTRICT BY MONDAY NIGHT/TUESDAY MORNING. UNSETTLED METEOROLOGICAL CONDITIONS(PRIMARILY IN THE FORM OF RAIN...HEAVY AT TIMES AS WELL AS STRONG TO SEVERE STORMS AT TIMES) ARE ANTICIPATED FROM THURSDAY INTO MONDAY. AT THIS TIME...IT APPEARS THAT THE HIGHEST POTENTIAL FOR SEVERE THUNDERSTORMS(ESPECIALLY EASTERN SECTIONS) DURING THE LONGER TERM SHOULD BE REALIZED FROM THURSDAY INTO THURSDAY NIGHT...ESPECIALLY IF ENOUGH ADEQUATE ATMOSPHERIC MOISTURE INTERACTS WITH SOMEWHAT FAVORABLE 0 TO 6 KM BULK SHEAR VALUES. RECENT SPC 2ND DAY OUTLOOK(FOR THURSDAY) HAS A LARGE PORTION OF EASTERN COLORADO COVERED WITH A SLIGHT RISK OF SEVERE THUNDERSTORMS. IN ADDITION...PRECIPITATION...HEAVY AT TIMES(WHICH WILL BE CAPABLE OF PRODUCING FLOODING CONCERNS/ISSUES AT TIMES...ESPECIALLY OVER THE AREA BURN SCARS)...IS ANTICIPATED AS THE UPPER SYSTEM IMPACTS THE FORECAST DISTRICT FROM LATE THIS WEEK INTO EARLY NEXT WEEK. AS ALWAYS...WFO PUEBLO WILL CONTINUE TO MONITOR CLOSELY. IMPROVING METEOROLOGICAL CONDITIONS SHOULD THEN BY NOTED BY TUESDAY AS THE CLOSED UPPER LOW IS PROJECTED TO MOVE EAST OF THE FORECAST DISTRICT. TEMPERATURES ARE STILL EXPECTED TO RUN NEAR LATE MAY CLIMATOLOGICAL AVERAGES DURING THE LONGER TERM. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1129 AM MDT WED MAY 21 2014 MVFR STRATUS HAS ERODED OVER MUCH OF THE PLAINS AS OF 18Z...WITH ISOLATED THUNDERSTORMS ALREADY DEVELOPING OVER THE MOUNTAINS WEST OF KDEN. EXPECT ISOLATED TO SCATTERED TSRA OVER MUCH OF THE AREA THIS AFTERNOON AND EVENING...WITH AREAS OF MVFR CIGS/VIS UNDER SOME THE STRONGER STORMS. LARGE HAIL AND ERRATIC WIND GUSTS TO AROUND 50 KTS WILL BE POSSIBLE NORTH OF A LINE FROM KCOS TO KLHX TO KSPD. THREAT DIMINISHES AFTER 00Z FOR THE KCOS AND KPUB TAF SITES. KALS WILL REMAIN DRY TODAY WITH VFR CONDITIONS...WITH SOUTHWEST WINDS WINDS 15-30 KTS THIS AFTERNOON. MVFR STRATUS WILL REDEVELOP AT KCOS AND KPUB 11Z-13Z AS MOIST AIR SLOSHES SOUTH ONCE AGAIN...WITH SCATTERED TSRA MOST LOCATIONS THU AFTERNOON. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ224. && UPDATE...PETERSEN AVIATION...PETERSEN
Hazardous weather outlook, May 21, 11:44 AM MDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1144 AM MDT WED MAY 21 2014 COZ058>089-093>099-221745- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1144 AM MDT WED MAY 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS THIS AFTERNOON...AND ONE OR TWO THUNDERSTORMS COULD BECOME SEVERE...PARTICULARLY TO THE NORTH OF A LINE FROM COLORADO SPRINGS...TO LA JUNTA...TO SPRINGFIELD. THE MAIN STORM THREATS FOR THESE AREAS WILL BE HAIL OVER AN INCH IN DIAMETER...WIND GUSTS OVER 60 MPH AND LOCALLY HEAVY RAINFALL. THE GREATEST THREAT FOR SEVERE WEATHER WILL LIKELY BE ACROSS NORTHERN EL PASO COUNTY AND KIOWA COUNTY. SHOULD HEAVY RAIN FALL ON ONE OF THE BURN SCARS...LOCALIZED FLASH FLOODING WILL BE ALSO POSSIBLE. AREAS UNDER THE GREATEST THREAT WILL BE THE BLACK FOREST BURN SCAR AND THE WALDO BURN SCAR BETWEEN 2 PM AND 6 PM TODAY. ISOLATED THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS THE HIGHER ELEVATIONS OF THE SOUTHWEST AND CENTRAL MOUNTAINS TODAY. LIGHTNING...LOCALLY GUSTY WINDS UP TO 45 MPH AND BRIEF LIGHT RAINFALL WILL BE THE MAIN STORM THREATS. DRY GUSTY WINDS WILL SPREAD ACROSS THE SAN LUIS VALLEY AGAIN THIS AFTERNOON...BRINGING A RENEWED THREAT FOR CRITICAL FIRE WEATHER CONDITIONS. CARE SHOULD BE TAKEN TO AVOID THE START OF WILDFIRES AS THEY MAY RAPIDLY SPREAD OUT OF CONTROL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED THURSDAY...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY...MAINLY ALONG AND EAST OF THE INTERSTATE 25 CORRIDOR. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY STORM THREATS FROM THE STRONGER STORMS FROM THURSDAY INTO THURSDAY NIGHT. IN ADDITION...LIGHTNING ...GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH ANY THUNDERSTORMS THAT DO NOT REACH THE STRONG TO SEVERE CATEGORY THURSDAY AND THURSDAY NIGHT. THEN...ELEVATED CHANCES OF PRIMARILY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED FROM FRIDAY INTO MEMORIAL DAY WEEKEND AND POSSIBLY INTO MONDAY...AS AN UPPER LEVEL STORM SYSTEM IS PROJECTED TO SLOWLY MOVE ACROSS THE REGION DURING THIS TIME-FRAME. SOME OF THESE THUNDERSTORMS COULD BECOME STRONG TO SEVERE...CAPABLE OF PRODUCING HAIL AND LOCALLY HEAVY RAINFALL. THIS WILL ALSO BRING AN INCREASED CONCERN FOR FLASH FLOODING...MAINLY OVER AND NEAR AREA BURN SCARS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE BETWEEN 1 PM AND 8 PM MDT ACROSS THE PIKES PEAK REGION AND THE SOUTHEASTERN COLORADO PLAINS. 10/88
In the hours before
Special weather statement, May 21, 12:53 PM MDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 1253 PM MDT WED MAY 21 2014 COZ074-087-211915- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- 1253 PM MDT WED MAY 21 2014 ...SPECIAL WEATHER STATEMENT... AT 1251 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM ON THE EAST PEAK BURN SCAR...OR 26 MILES NORTHWEST OF TRINIDAD...MOVING NORTHEAST AT 20 MPH. RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE EAST PEAK BURN SCAR WITH THIS STORM. IT IS NOT LIKELY TO CAUSE FLOODING. WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER THE EAST PEAK BURN SCAR AND MAINLY RURAL AREAS OF SOUTHEASTERN HUERFANO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PUEBLO. && LAT...LON 3740 10481 3743 10491 3753 10485 3751 10475 TIME...MOT...LOC 1851Z 209DEG 30KT 3742 10487 PJC
Special weather statement, May 21, 1:30 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 130 PM MDT WED MAY 21 2014 COZ074-075-087-212000- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO- 130 PM MDT WED MAY 21 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LAS ANIMAS AND SOUTH CENTRAL HUERFANO COUNTIES UNTIL 200 PM MDT... AT 129 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR THE EAST PEAK BURN SCAR...OR 28 MILES NORTHWEST OF TRINIDAD...MOVING NORTHEAST AT 25 MPH. RAINFALL AMOUNTS UP TO .20 INCHES WILL BE POSSIBLE ON THE EAST PEAK BURN SCAR WITH THIS STORM...HOWEVER IF THIS STORM INTENSIFIES FURTHER THEN HEAVIER AMOUNTS WILL BE POSSIBLE. THIS STORM WILL REMAIN OVER THE EAST PEAK BURN SCAR AND MAINLY RURAL AREAS OF WESTERN LAS ANIMAS AND SOUTH CENTRAL HUERFANO COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PUEBLO. && LAT...LON 3735 10487 3741 10497 3752 10491 3744 10475 TIME...MOT...LOC 1929Z 205DEG 24KT 3742 10492 PJC
Special weather statement, May 21, 1:46 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
146 PM MDT WED MAY 21 2014
COZ094-212015-
EASTERN LAS ANIMAS COUNTY CO-
146 PM MDT WED MAY 21 2014
...SPECIAL WEATHER STATEMENT...
AT 145 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES EAST OF BRANSON...OR 21 MILES NORTHEAST
OF DES MOINES...MOVING NORTH AT 25 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN LAS
ANIMAS COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3701 10372 3737 10382 3737 10346 3724 10347
3700 10349 3700 10372
TIME...MOT...LOC 1945Z 173DEG 27KT 3702 10361
PJCThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 12:53 PM MDT | Special Weather Statement | PUB | Huerfano | 22 min |
| May 21, 1:30 PM MDT | Special Weather Statement | PUB | Huerfano | 30 min |
| May 21, 1:46 PM MDT | Special Weather Statement | PUB | Las Animas | 29 min |
| May 21, 2:15 PM MDT | Special Weather Statement | PUB | Pueblo | 30 min |
| May 21, 2:46 PM MDT | Special Weather Statement | PUB | El Paso | 29 min |
| May 21, 2:54 PM MDT | Special Weather Statement | PUB | Teller | 21 min |
| May 21, 3:10 PM MDT | Special Weather Statement | PUB | Baca | 35 min |
| May 21, 3:15 PM MDT | Special Weather Statement | PUB | El Paso | 30 min |
| May 21, 3:20 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 40 min |
| May 21, 3:26 PM MDT | Special Weather Statement | PUB | Teller | 34 min |
| May 21, 3:33 PM MDT | Areal Flood Advisory | PUB | El Paso | 57 min |
| May 21, 3:38 PM MDT | Special Weather Statement | PUB | Baca | 37 min |
| May 21, 3:38 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 52 min |
| May 21, 3:47 PM MDT | Special Weather Statement | PUB | Teller | 28 min |
| May 21, 3:53 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Las Animas | 52 min |
| May 21, 3:56 PM MDT | Areal Flood Advisory | PUB | El Paso | 3 hr |
| May 21, 4:13 PM MDT | Special Weather Statement | PUB | Kiowa | 32 min |
| May 21, 4:14 PM MDT | Special Weather Statement | PUB | Teller | 31 min |
| May 21, 4:19 PM MDT | Special Weather Statement | PUB | Otero | 26 min |
| May 21, 4:30 PM MDT | Special Weather Statement | PUB | Kiowa | 30 min |
| May 21, 5:11 PM MDT | Special Weather Statement | PUB | Kiowa | 34 min |
| May 21, 5:25 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 50 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.